• Required: Question Title

    Asked by deethorpe on Monday, April 1, 2013

    Required: Question Title

    How long does it take to get used to the Tamoxiphen side effects? Why do I feel shakey sometimes?

    10 Answers from the Community

    10 answers
    • Nellie's Avatar

      How long have you been on tamoxifen? I started January 8, 2013 and I'm pleased to say that I have not had any that I know of. Although, I have been really emotional since February when my mother passed away, don't know if its that reason or tamoxifen. I was told it can take 2 weeks to 3 months for side effects to show up if there are any.

      over 3 years ago
    • AlizaMLS's Avatar

      Dear deethorpe,

      Hi. I'm Aliza and I'm a BC patient as well as a retired Medical Librarian (more about that later). I'm also on Tamoxifen -just started about two or three weeks ago. I'm not expecially enjoying the extra hot flashes, and occasional bone pain and I too have noticed shakiness, but thought it was my imagination. I'm so relieved though because in my case, I didn't need chemotherapy (I'd had Oncotype genetic testing that ruled it out) so adjuvant or hormonnal therapy is my preventive from BC recurring so I'll deal with it as unpleasant as it is. So I'm anxious as you are to see what other people have to say re your question. I can also research it (see above).

      Now ore about my other identity. I'm a Medical Librarian and on this site I offer advice (usually non medical), referrals to doctors, hospitals/insitutions. agencies, etc. and research when asked. This is a research question. I'll have to get to it a little later.

      Thanks for bring up such a pertinenent question!


      over 3 years ago
    • carrie14's Avatar

      I have been on Tamoxifen since Jan 7, 2013. I felt a dull headache most of the time almost right away. The hot flashes took a bit to show up and aren't what I thought them to be (full-on drenching sweat) - but mine usually happen at night while I'm sleeping. I sometimes will get dizzy, but it doesn't last long. I feel it when I stand up too fast after bending over (like when I put on my shoes) or if I spin around too fast.

      over 3 years ago
    • SueRae1's Avatar

      Don't have an answer to your question, but am sending you hugs and healing vibes. Some of the treatment plans I've been on have given really bad side effects. You may want to talk to your oncology team to see what they advise can be done to mitigate your issues.

      over 3 years ago
    • Vjp2012's Avatar

      I'm not on tamoxifen but I am on taxol since February 2013. They are closely related from what I have heard. With taxol, I have an odd headache most all the time. I am shaky sometimes, but not all the time. I have a lot of night flashes but I am also in surgical menopause. The biggest side effect for me is muscle and bone pain. I noticed a pattern with the effects, for example symptoms are the worst day 2 after chemo through day 10. That helps me in future rounds. Good luck!

      over 3 years ago
    • Nancebeth's Avatar

      I never got used to the side effects, especially the one that made me act like a homicidal maniac. I could handle most of the side effects but the murderous rage was intolerable. Two months of a total personality change and I was done.

      over 3 years ago
    • Jocin's Avatar

      I've been on Tamoxifen since January 11, 2011. This is the second time I've been on this. The first time, it took 2 weeks for the symptoms to show up. They only lasted maybe a month. The second time being on this, there were no symptoms

      over 3 years ago
    • KimG's Avatar

      I havn't noticed any obvious side efftects, no shaking. I have noticed over time (I've been on it about 3 years I've become a little meaner and say whats on my mind. Meaner mostly at home because the boys give me so many things to be aggravated with. I wasn't really mean at all before tamoxifen. kimg09

      over 3 years ago
    • Smkipp's Avatar

      I was on tamoxifen for 5 years. The hot flashes never went away, and the gradual hair loss never stopped. I thought my shakiness was due to my anxiety issues, and my pain was due to my arthritis, but the tamoxifen may have exacerbated these symptoms.

      over 3 years ago
    • debco148's Avatar

      I've been on Tamoxifen since November 2012. No real side effects. If I drink a glass of wine, I'll notice a hot flash, and rarely one at night. I do notice a bit more joint pain, but I had left over bad experience effects from Taxol. I would say that you discuss this shakiness with your onc, something may be playing with your blood sugar balance or something. I might also mention that this drug is not Taxol or anything like it-- Taxol is a chemotherapy that kills fast growing cells. Tamoxifen is a preventive drug that prevents estrogen from sending cells rampid. It is for premenopausal women. After menopause an AI is usually given. Best of luck..talk to your onc!

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.